Alert archive / Maine / Wind Advisories in 2014

Wind Advisory 6, NWS Gray, ME

December 8, 20146 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this wind advisory at Dec 8, 2014, 3:03 PM EST for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Dec 9, 2014, 3:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2014, 3:03 PM EST (20:03 UTC)
In effect from
Dec 9, 2014, 3:00 PM EST
Expired
Dec 9, 2014, 10:15 PM EST
In force
7 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2014-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2014-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2421 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WWUS71 KGYX 082003
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
303 PM EST MON DEC 8 2014

...STRONG WINDS ARE LIKELY ALONG THE COAST LATE TUESDAY AND
TUESDAY EVENING...

.NORTHEAST WINDS WILL STRENGTHEN AHEAD OF AN INTENSIFYING COASTAL
STORM ON TUESDAY. WIND GUSTS OF UP TO 50 MPH ARE LIKELY NEAR THE
IMMEDIATE COAST LATE TUESDAY AND TUESDAY EVENING BEFORE
DIMINISHING. 

MEZ023>028-NHZ014-091045-
/O.NEW.KGYX.WI.Y.0006.141209T2000Z-141210T0400Z/
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH...
HAMPTON
303 PM EST MON DEC 8 2014

...WIND ADVISORY IN EFFECT FROM 3 PM TO 11 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 3 PM TO 11 PM EST TUESDAY.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE TUESDAY AFTERNOON AND EVENING.

* IMPACTS...DOWNED LIMBS AND POWER LINES ALONG WITH POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING AS HIGH AS 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN DOWN TREE LIMBS AND POWER LINES...PRODUCE
POWER OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 

&&

$$

ES
4 follow-up statements
485 
WWUS71 KGYX 090827
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
327 AM EST TUE DEC 9 2014

...STRONG WINDS ARE LIKELY ALONG THE COAST LATE THIS AFTERNOON AND
EVENING...

MEZ023>028-NHZ014-091630-
/O.CON.KGYX.WI.Y.0006.141209T2000Z-141210T0400Z/
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH...
HAMPTON
327 AM EST TUE DEC 9 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EST THIS EVENING...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS AFTERNOON AND EVENING.

* IMPACTS...DOWNED LIMBS AND POWER LINES ALONG WITH SCATTERED POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING AS HIGH AS 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN DOWN TREE LIMBS AND POWER LINES...
PRODUCE POWER OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

&&

$$
949 
WWUS71 KGYX 091501
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1001 AM EST TUE DEC 9 2014

...STRONG WINDS ARE LIKELY ALONG THE COAST LATE THIS AFTERNOON
AND EVENING...

MEZ023>028-NHZ014-100400-
/O.CON.KGYX.WI.Y.0006.141209T2000Z-141210T0400Z/
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH...
HAMPTON
1001 AM EST TUE DEC 9 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EST THIS EVENING...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS AFTERNOON AND EVENING.

* IMPACTS...DOWNED LIMBS AND POWER LINES ALONG WITH SCATTERED 
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING AS HIGH AS 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN DOWN TREE LIMBS AND POWER LINES...
PRODUCE POWER OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

&&

$$

SCHWIBS
081 
WWUS71 KGYX 092025
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
325 PM EST TUE DEC 9 2014

...STRONG WINDS ARE LIKELY ALONG THE COAST THIS EVENING...

MEZ023>028-NHZ014-100400-
/O.CON.KGYX.WI.Y.0006.000000T0000Z-141210T0400Z/
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH...
HAMPTON
325 PM EST TUE DEC 9 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS EVENING.

* IMPACTS...DOWNED LIMBS AND POWER LINES ALONG WITH SCATTERED 
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING AS HIGH AS 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN DOWN TREE LIMBS AND POWER LINES...
PRODUCE POWER OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

&&

$$

ES
864 
WWUS71 KGYX 100315
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1015 PM EST TUE DEC 9 2014

MEZ023>028-NHZ014-100415-
/O.CAN.KGYX.WI.Y.0006.000000T0000Z-141210T0400Z/
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH...
HAMPTON
1015 PM EST TUE DEC 9 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND
ADVISORY.

WINDS WILL REMAIN GUSTY THROUGH MIDNIGHT...BEFORE CONTINUING TO
SLOWLY SUBSIDE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Dec 8, 12:04 PM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Dec 8, 12:04 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1204 PM EST MON DEC 8 2014

.SYNOPSIS...
HIGH PRESSURE SHIFTS EAST TODAY AS LOW PRESSURE STRENGTHENS AND
TRACKS NORTHWARD OFF THE EAST COAST. THIS LOW WILL TRACK INTO THE
NORTHEAST TUESDAY AND LINGER THROUGH AT LEAST FRIDAY. IT HAS THE
POTENTIAL TO PRODUCE SIGNIFICANT SNOW AND RAIN ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1155 AM...MINOR ESTF UPDATE TO INGEST CURRENT MESONET. I SHAVED A
DEGREE OR TWO OFF MAXIMUM TEMPERATURES IN MANY LOCATIONS. I'VE
ISSUED A COASTAL FLOOD STATEMENT FOR TUESDAY'S MIDDAY HIGH TIDE
FOR SPLASH OVER AND POTENTIAL FOR MINOR BEACH EROSION AND COASTAL
FLOODING.

PREV DISC... 945 AM UPDATE...MINOR ADJUSTMENTS TO THE GOING
FORECAST BASED ON LATEST TRENDS IN SKY COVER AND TEMPERATURES.
OTHERWISE...NO CHANGES AS FORECAST REMAINS ON TRACK FOR LATER
TODAY AND TONIGHT BASED ON LATEST GUIDANCE.

PREVIOUSLY...

HIGH PRESSURE RIDGING WILL HOLD FIRM ACROSS NEW ENGLAND TODAY.
THIS WILL RESULT IN A DRY AND COLD AIR MASS FOR THE MOST PART.
HIGH CLOUDS SHOULD BEGIN STREAMING OVERHEAD THIS MORNING AS
MOISTURE FROM THE APPROACHING SYSTEM MOVES EASTWARD. LOW LEVEL
MOISTURE CURRENTLY INCREASING AROUND THE SOUTHERN PERIPHERY OF THE
SFC HIGH OVER SOUTHERN NEW ENGLAND SHOULD BEGIN MAKING IT/S WAY
INTO OUR SOUTHERN ZONES BY MIDDAY...THEN EXPAND NORTHWARD TOWARD
SUNSET. THEREFORE...A CLOUDY AFTERNOON IS EXPECTED ACROSS
SOUTHEASTERN NH AND PORTIONS OF SOUTHERNMOST ME...MAINLY YORK
COUNTY. ENOUGH LOW LEVEL MOISTURE IN CONJUNCTION WITH A DEVELOPING
COASTAL FRONT MAY BE PRESENT FOR THE DEVELOPMENT OF A LITTLE OCEAN
EFFECT SNOW SHOWER ACTIVITY ON THE AFOREMENTIONED PORTION OF OUR
CWA LATER THIS AFTERNOON. IT/LL BE VERY DRY ABOVE THE DEVELOPING
SHALLOW MOIST LAYER...SO WE WILL ALSO HAVE TO BE ON THE LOOKOUT
FOR POCKETS OF FREEZING DRIZZLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
930 AM...GOES IMAGERY SHOWED LOW CLOUD DECK GRADUALLY SPREADING
NORTH AND WEST OFF THE OCEAN. NWS 88D DOPPLER RADAR NOW SHOWING
LIGHT RETURN JUST OFFSHORE AND EXPECT WE'LL SEE SOME LIGHT OCEAN
EFFECT SNOW SHOWERS MOVE ONSHORE FROM CASCO BAY SOUTHWESTWARD INTO
SEACOAST NEW HAMPSHIRE BY EARLY AFTERNOON. TEMPERATURES WERE
STRUGGLING TO REBOUND IN THE 1045 MILLIBAR ARCTIC HIGH CENTERED
OVER NEARBY NEW BRUNSWICK. I MADE ADJUSTMENTS TO 1ST PERIOD GRIDS
TO REFLECT SATELLITE AND RADAR TREND AND TO INGEST LATEST MESONET.

PREV DISC...
MODEL SOUNDINGS ARE SUPPORTIVE OF FREEZING DRIZZLE TONIGHT OVER A
PRETTY WIDE AREA TONIGHT...ESPECIALLY ACROSS SOUTHERN ZONES AS
WELL AS MUCH OF THE COASTAL PLAIN. CONTEMPLATED ISSUING AN
ADVISORY FOR THIS POTENTIAL...BUT WOULD RATHER LET THE DAY SHIFT
GET ANOTHER LOOK. WE/LL HAVE TO BE ON THE LOOKOUT FOR A
POTENTIALLY SLIPPERY NIGHT AND EARLY TUE MORNING.

THE MAIN SHOW LOOKS TO COME MID MORNING TUESDAY FROM SOUTH TO
NORTH AS LOW PRESSURE MOVES UP THE EASTERN SEABOARD. RUN TO RUN
CONSISTENCY IN MODEL QPF AND THERMAL PROFILES HAVE BEEN PRETTY
GOOD OVER THE LAST 12 TO 24 HOURS. THE 00Z ECMWF DID COME IN A BIT
COLDER IN THE COLUMN...WHICH COULD PUSH MORE MIXED PRECIPITATION
/FOR A LONGER PERIOD OF TIME/ INTO A LARGER PORTION OF THE
COASTAL PLAIN...BUT IT STILL LOOKS IFFY. OTHERWISE...MUCH OF THE
REST OF THE 00Z MODEL/ENSEMBLE SUITE PRETTY MUCH HELD SERVE WITH
WARMING THE COLUMN UP PRETTY STOUTLY AS TUESDAY PROGRESSES. AS FAR
AS IMPACTS GO...WE/LL BREAK IT DOWN BY WEATHER TYPE...

SNOW/MIXED PRECIPITATION...STILL LOOKS LIKE A GOOD DOSE OF SNOW
AND/OR MIXED PRECIPITATION FOR THE FAR INTERIOR /MAINLY THE
MOUNTAIN ZONES/. THE HEAVIEST PRECIPITATION IS EXPECTED TUESDAY
AFTERNOON AND EVENING. THERE WILL PROBABLY BE A STRIPE OF FREEZING
RAIN NEAR TRANSITION ZONE BETWEEN RAIN AND SNOW/SLEET. WE/LL HAVE
TO CONTINUE TO WATCH THAT. BASED ON THE LATEST AVAILABLE MODEL
GUIDANCE...HAVE DECIDED TO ADD CHESHIRE COUNTY NH TO THE WINTER
STORM WATCH AS THERMAL PROFILES LOOK TO BE COLD ENOUGH FOR A
COPIOUS MIXED BAG MIDDAY TUE INTO THE MID AFTERNOON
HOURS...INCLUDING SOME POTENTIAL FOR ICING.

HEAVY RAIN...A PERIOD OF HEAVY RAIN IS LIKELY ON THE COASTAL PLAIN
AND ACROSS SOUTHERN NH TUESDAY AFTERNOON AND EVENING. GIVEN FROZEN
GROUND AS WELL AS FROZEN SNOWPACK IN MANY AREAS...RUNOFF COULD
CAUSE FLOODING PROBLEMS WITH 1 TO 3 INCHES OF RAIN EXPECTED. WILL
HAVE TO MONITOR FOR A FLOOD WATCH.

WIND...WIND GUSTS MAY APPROACH 50 MPH TUE AFTERNOON AND NIGHT ON
THE COAST AS THE NORTHEASTERLY LLJ MAXES OUT. WILL HAVE TO MONITOR
TRENDS FOR A POSSIBLE WIND HEADLINE. NOT CONFIDENT ENOUGH IN HIGH
WIND CRITERIA FOR A WATCH AT THIS TIME...BUT A LOW PROB FOR A FEW
50 KT GUSTS EXISTS ON THE IMMEDIATE COAST. WILL CONTINUE TO
MONITOR FOR ANY WIND-RELATED HEADLINES THERE.

OVERALL...NOT MUCH CHANGE FROM PREVIOUS FORECAST PACKAGE. WILL
HAVE TO CONTINUE TO MONITOR FOR SUBTLE CHANGES TO THERMAL PROFILES
IN SUBSEQUENT MODEL RUNS TO BETTER HONE IN ON RAIN/SNOW LINE AS
WELL AS AMOUNTS. IT MAY ONLY TAKE A HALF DEGREE TO A DEGREE OF
COOLING IN THE COLUMN TO ALLOW AREAS THAT ARE CURRENTLY FORECAST
TO HAVE MAINLY RAIN FLIP TO A PERIOD OF HEAVY SNOW AND
SLEET. THIS IS ESPECIALLY TRUE FOR ZONES ADJACENT TO THE EASTERN
EDGE OF THE CURRENT WINTER STORM WATCH.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LOW REMAINS CUT OFF NEAR SRN NEW ENGLAND WED. THERE IS A
GREAT DEAL OF MODEL UNCERTAINTY WITH THIS FEATURE...AS IT MEANDERS
AROUND THE REGION THRU THE REMAINDER OF THE WEEK. ONE INTERESTING
SITUATION DEVELOPING IS THE SPLIT BETWEEN THE AMERICAN GUIDANCE
AND THE ECMWF/CMC. THE ECMWF/CMC COMBO...AND ESPECIALLY THE
ECMWF...HAVE BEEN VERY CONSISTENT WITH BRINGING A SECOND SURGE OF
PCPN WITH ANOTHER S/WV TROF PINWHEELING AROUND THE PARENT UPPER
LOW PRES THE SECOND HALF OF WED. THE GFS/NAM ARE MUCH FARTHER E
WITH THIS FORCING...THOUGH THE NAM12 HINTS AT SOME ENHANCED PCPN
OVER WRN ME AT THAT TIME. USED A STRONGER BLEND OF THE
ECMWF...OWING TO ITS CONSISTENCY WITH THE SOLUTION ESPECIALLY
INSIDE OF 96 HOURS. THERMAL PROFILES REMAIN WARM ALONG THE COAST
AND JUST INLAND ENOUGH FOR A COLD RNFL. ACROSS THE INTERIOR IT
BECOMES A MUCH MORE TRICKY FORECAST. AT LEAST MARGINAL WARMTH
ALOFT WILL FOLLOW WITH THE DRY SLOT...BEFORE THE SECONDARY SLUG OF
PCPN MOVES IN. LIFT COULD ERASE SOME OF THAT WARMTH ALOFT...BUT
WAA WILL ALSO BE TRYING TO INCREASE TEMPS ALOFT AT THE SAME TIME.
THE DEGREE TO WHICH THESE OFFSET WILL DETERMINE PTYPE. USED A 2/3
ECMWF AND 1/3 GFS BLEND ALOFT TO DERIVE WX GRIDS WED. THIS DOES
KEEP PCPN MOSTLY FROZEN ACROSS THE FAR N THRU THE DAY...FOR
ADDITIONAL MODERATE ACCUMULATIONS ON TOP OF WHAT FALLS TUE/TUE
NIGHT. WITH HIGH PRES FORECAST TO BUILD BACK INTO NRN QUEBEC
WED...WILL HAVE TO WATCH HOW GUIDANCE TRENDS WITH THOSE CRITICAL
LOW LEVEL THERMAL PROFILES IN THE NEXT 24 HOURS.

BEYOND WED AND WED NIGHT RELIED MAINLY ON A MULTI-MODEL CONSENSUS.
WILL HAVE TO WATCH THE SAT TIME PERIOD...AS ECMWF SUGGESTS UPPER
LOW PRES MAY PROVIDE ONE FINAL ROUND OF WINTRY PCPN. THE GFS IS
FAR MORE PROGRESSIVE...BUT WILL MAINTAIN CHANCE POP FOR THE
POTENTIAL. OF NOTE IS THE GEFS...WHICH SEES NEGATIVE U WIND
ANOMALIES AT 250 MB REACH BETWEEN -3 AND -4 SD. THIS TYPE OF ELY
FLOW ALOFT IS INDICATIVE OF A STRONGLY CUT OFF SYSTEM...THAT WILL
LIKELY MOVE SLOWER THAN THE DETERMINISTIC GFS SUGGESTS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM...LOW CLOUD AND MAINLY MVFR CIGS WILL SPREAD SLOWLY N
AND W TODAY OFF THE OCEAN. WIDESPREAD MVFR CIG TONIGHT WITH LCL
IFR IN -SHSN AND -FZDZ. WIDESPREAD IFR ON TUE AND TUE NIGHT IN
SN...PL...FZRA...AND RA. N TO NE SFC WND GUSTING TO 30 KT
INLAND...AND UP TO 45 KT AT COASTAL TAF LOCATIONS TUE PM AND TUE
EVENING.

LONG TERM...WIDESPREAD IFR OR LOWER CONDITIONS LIKELY WED...WITH A
VARIETY OF MIXED PCPN ACROSS THE REGION. ANY FROZEN OR FREEZING
PCPN WILL LIKELY BE CONFINED TO THE FAR INTERIOR...WITH RA S OF
THE FOOTHILLS. LOW PRES WILL LINGER NEARBY THRU THE REST OF THE
PERIOD...SO CIGS MAY STRUGGLE TO IMPROVE MUCH BEYOND MVFR.

&&

.MARINE...
SHORT TERM...SCA IN EFFECT FOR THE OCEAN WATERS THROUGH TONIGHT.
LOW PRESSURE THEN MOVES UP THE EAST COAST TUE AND THIS WILL LIKELY
ALLOW FOR STORM CONDITIONS ON THE WATERS BY TUE EVENING. SEAS
LIKELY TO RISE TO 15-20+ FEET TUE NIGHT.

LONG TERM...WINDS AND SEAS GRADUALLY DIMINISH INTO THU...AS LOW
PRES MEANDERS ONSHORE. LOW PRES LINGERING IN THE AREA MAY CONTINUE
SCA CONDITIONS THRU THE REST OF THE WEEK.

&&

.TIDES/COASTAL FLOODING...
A 10 FT ASTRONOMICAL TIDE /AT PORTLAND/ COMBINED WITH STRONG
ONSHORE WINDS AND LARGE OFFSHORE SEAS LATE TUE INTO WED MAY ALLOW
FOR COASTAL FLOODING /MOSTLY THE MINOR VARIETY/ AROUND THE TIMES
OF HIGH TIDE TUE NIGHT AND WED. HIGH SURF MAY CAUSE SOME BEACH
EROSION.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR MEZ007>009-012>014.
NH...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR NHZ001>005-007-011.
MARINE...STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT
     FOR ANZ150>154.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ150-152-154.

&&

ES
Hazardous weather outlook, Dec 8, 4:37 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
437 AM EST MON DEC 8 2014

MEZ007>009-012>014-NHZ001>005-007-011-090945-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN-
CHESHIRE NH-
437 AM EST MON DEC 8 2014

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ018>028-NHZ006-008>010-012>015-090945-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
437 AM EST MON DEC 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS INCREASING CONFIDENCE FOR A SIGNIFICANT COASTAL STORM
FOR THE TUESDAY AND WEDNESDAY TIME FRAME...WITH A PERIOD OF HEAVY
PRECIPITATION LIKELY. THIS SYSTEM LOOKS TO BE SLOW-MOVING AND OF
AN EXTENDED DURATION. CONSIDERABLE UNCERTAINTY EXISTS REGARDING
PRECIPITATION TYPE BEFORE CHANGING TO RAIN...AND TIMING AT THIS
JUNCTURE. STRONG WINDS AND EVEN SOME COASTAL FLOODING WILL BE
POSSIBLE WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-090945-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
437 AM EST MON DEC 8 2014

...STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 11:52 AM ESTCoastal Flood StatementGYXCumberland, York26 hr
Dec 8, 3:11 PM ESTWinter Storm WarningGYXFranklin, Oxford, Somerset48 hr
Dec 8, 3:15 PM ESTFlood WatchGYXAndroscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more36 hr

Nearby

Wind Advisories in Maine, 2014Wind Advisories in New Hampshire, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.